Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 17, NWS St. Louis, MO

March 11, 2026Greene County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2026, 3:02 AM CDT for Greene County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 3:02 AM CDT (08:02 UTC)
Expired
Mar 11, 2026, 3:23 AM CDT
In force
21 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Greene County, IL

The radar

The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WUUS53 KLSX 110802
SVRLSX
ILC061-110845-
/O.NEW.KLSX.SV.W.0017.260311T0802Z-260311T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
302 AM CDT Wed Mar 11 2026

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Greene County in southwestern Illinois...

* Until 345 AM CDT.

* At 302 AM CDT, a severe thunderstorm was located 6 miles southwest
  of White Hall, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Eldred, Haypress, Woody, Walkersville, Hillview, Carrollton,
  Patterson, Belltown, Berdan, White Hall, Barrow, Roodhouse,
  Wrights, Greenfield and Athensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3924 9058 3946 9061 3948 9059 3951 9058
      3952 9058 3952 9015 3933 9015
TIME...MOT...LOC 0802Z 244DEG 34KT 3940 9051

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
3 follow-up statements
275 
WWUS53 KLSX 110809
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
309 AM CDT Wed Mar 11 2026

ILC061-110845-
/O.CON.KLSX.SV.W.0017.000000T0000Z-260311T0845Z/
Greene IL-
309 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHERN GREENE COUNTY...

At 309 AM CDT, a severe thunderstorm was located over White Hall,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Woody, Walkersville, Carrollton, Patterson, Belltown, Berdan, White
  Hall, Barrow, Roodhouse, Wrights, Greenfield and Athensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3926 9049 3945 9053 3952 9055 3952 9015
      3933 9015
TIME...MOT...LOC 0802Z 244DEG 34KT 3940 9050

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
769 
WWUS53 KLSX 110813
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
313 AM CDT Wed Mar 11 2026

ILC061-110845-
/O.CON.KLSX.SV.W.0017.000000T0000Z-260311T0845Z/
Greene IL-
313 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NORTHEASTERN GREENE COUNTY...

At 313 AM CDT, a severe thunderstorm was located near Roodhouse, or
near White Hall, moving east at 55 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Carrollton, Belltown, Berdan, White Hall, Roodhouse, Wrights,
  Greenfield and Athensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3927 9045 3943 9044 3952 9038 3952 9015
      3933 9015
TIME...MOT...LOC 0809Z 249DEG 49KT 3942 9038

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
814 
WWUS53 KLSX 110823
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
323 AM CDT Wed Mar 11 2026

ILC061-110833-
/O.CAN.KLSX.SV.W.0017.000000T0000Z-260311T0845Z/
Greene IL-
323 AM CDT Wed Mar 11 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN GREENE
COUNTY...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3927 9045 3943 9044 3952 9038 3952 9015
      3933 9015
TIME...MOT...LOC 0813Z 249DEG 49KT 3945 9031

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 AM CDT, 2 hours 25 minutes earlier. Its key messages:

  • Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
  • Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 11, 12:37 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1237 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Severe thunderstorms are possible, mainly late this afternoon
  and evening across northeastern MO/west-central IL. The threat
  for severe storms continues overnight across much of the area,
  however it is not as likely.

- Locally heavy rainfall is also possible overnight tonight into
  Wednesday morning.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026

The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.

Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.

A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.

BAH

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026

Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.

Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.

BAH

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1224 AM CDT Wed Mar 11 2026

Thunderstorms will affect UIN through 07Z, COU and JEF through
09Z, and the St. Louis area terminals through 11Z with showers
lingering at each of these airports for 3-6 hours thereafter.
The heavier showers and thunderstorms will bring the potential for
hail and wind gusts to 35 knots. There will also be MVFR ceilings
with heights between 1500-2500 feet through 21-23Z before
conditions turn VFR. Southwest winds will turn northwest behind a
cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis
areaterminals at 14Z. Winds will gust in the 25 to 30 knot range
outside of thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 1:50 PM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
150 PM CDT Tue Mar 10 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
150 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this evening through tonight. A
few thunderstorms could be severe, mainly late this afternoon and
evening evening across northeastern Missouri and west-central
Illinois. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance for thunderstorms continues on Wednesday, mainly in the
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BAH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:44 PM CDTSevere Thunderstorm WarningLSXAdams, Brown31 min
Mar 10, 10:40 PM CDTSevere Thunderstorm WarningLSXAdams32 min
Mar 11, 3:17 AM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey, Macoupin, Madison43 min
Mar 11, 3:57 AM CDTSevere Thunderstorm WarningLSXBond, Macoupin, Madison, Montgomery48 min
Mar 11, 4:35 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair40 min
Mar 11, 5:05 AM CDTTornado WarningLSXSaint Clair, Washington25 min
Mar 11, 5:26 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.